zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Peakons and periodic cusp waves in a generalized Camassa-Holm equation. (English) Zbl 1021.35086
Summary: We study the peakons and the periodic cusp wave solutions of the equation $$u_t + 2ku_x-u_{xxt} +auu_x = 2u_xu_{xx} + uu_{xxx},$$ with $a, k\in\bbfR$, which we will call the generalized Camassa-Holm equation, or simply the GCH equation, for $a = 3$ it is the CH Camassa-Holm equation. Camassa and Holm showed that the CH equation has a class of new solitary wave solutions called “peakons”. Using the bifurcation method of the phase plane, we first construct peakons and show that $a = 3$ is the peakon bifurcation parameter value for the GCH equation. Then we construct some smooth periodic wave solutions, periodic cusp wave solutions, and oscillatory solitary wave solutions, and show their convergence when either the parameter $a$ or the wave speed $c$ varies. We also illustrate how to identify the existence of peakons and periodic cusp waves from the phase portraits. It seems that the GCH equation is a good example to understand the relationships among peakons, periodic cusp waves, oscillatory solitary waves and smooth periodic wave solutions.

35Q35PDEs in connection with fluid mechanics
35B10Periodic solutions of PDE
37K40Soliton theory, asymptotic behavior of solutions
Full Text: DOI
[1] Alber, M. S.; Camassa, R.; Holm, D. D.; Marsden, J. E.: The geometry of peaked solitons and billiard solutions of a class of integrable pdes. Lett math phys 32, No. 2, 137-151 (1994) · Zbl 0808.35124
[2] Bîlă N, Udrişte C. Infinitesimal symmetries of Camassa--Holm equation. Differ Geom Dyn Syst 1999;1(1):12 (electronic) · Zbl 0939.58034
[3] Boyd, J. P.: Peakons and coshoidal waves: travelling wave solutions of the Camassa--Holm equation. Appl math comput 81, No. 2--3, 173-187 (1997) · Zbl 0871.35089
[4] Camassa, R.; Holm, D. D.: An integrable shallow water equation with peaked solitons. Phys rev lett 71, No. 11, 1661-1664 (1993) · Zbl 0972.35521
[5] Camassa, R.; Holm, D. D.; Hyman, J. M.: A new integrable shallow water equation. Adv appl mech 31, 1-33 (1994) · Zbl 0808.76011
[6] Constantin, A.: Quasi-periodicity with respect to time of spatially periodic finite-gap solution of the Camassa--Holm equation. Bull sci math 122, No. 7, 487-494 (1998) · Zbl 0923.35126
[7] Constantin, A.: On the Cauchy problem for the periodic Camassa--Holm equation. J differential equations 141, No. 2, 218-235 (1997) · Zbl 0889.35022
[8] Constantin, A.: On the inverse spectral problem for the Camassa--Holm equation. J funct anal 155, No. 2, 352-363 (1998) · Zbl 0907.35009
[9] Constantin, A.: Soliton interactions for the Camassa--Holm equation. Exposition math 15, No. 3, 251-264 (1997) · Zbl 0879.35121
[10] Constantin, A.: The Hamiltonian structure of the Camassa--Holm equation. Exposition math 15, No. 1, 53-85 (1997)
[11] Constantin, A.: On the spectral problem for the periodic Camassa--Holm equation. J math anal appl 210, No. 1, 215-230 (1997) · Zbl 0881.35102
[12] Cooper, F.; Shepard, H.: Solitons in the Camassa--Holm shallow water equation. Phys lett A 194, No. 4, 246-250 (1994) · Zbl 0961.76512
[13] Dai, H. H.; Pavlov, M.: Maxim transformations for the Camassa--Holm equation, its high-frequency limit and the sinh-Gordon equation. J phys soc jpn 67, No. 11, 3655-3657 (1998) · Zbl 0946.35082
[14] Fisher, M.; Schiff, J.: The Camassa--Holm equation: conserved quantities and the initial value problem. Phys lett A 259, No. 5, 371-376 (1999) · Zbl 0936.35166
[15] Fuchssteiner, B.: Some tricks from the symmetry-toolbox for nonlinear equations: generalizations of the Camassa--Holm equation. Phys D 95, No. 3--4, 229-243 (1996) · Zbl 0900.35345
[16] Guckenheimer, J.; Holmes, P.: Dynamical systems and bifurcations of vector fields. (1983) · Zbl 0515.34001
[17] Kouranbaeva, S.: The Camassa--Holm equation as a geodesic flow on the diffeomorphism group. J math phys 40, No. 2, 857-868 (1999) · Zbl 0958.37060
[18] Schiff, J.: The Camassa--Holm equation: a loop group approach. Phys D 121, No. 1--2, 24-43 (1998) · Zbl 0943.37034